Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 7, NWS Miami, FL

November 2, 2023Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Nov 2, 2023, 8:13 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2023, 8:13 PM EDT (00:13 UTC)
Expired
Nov 3, 2023, 8:00 PM EDT
In force
24 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2023-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2023-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WWUS72 KMFL 030013
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
813 PM EDT Thu Nov 2 2023

FLZ168-172-173-040000-
/O.EXP.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/
/O.NEW.KMFL.WI.Y.0007.231103T0013Z-231104T0000Z/
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-
Including the cities of West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
813 PM EDT Thu Nov 2 2023

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 35 mph.

* WHERE...Coastal Palm Beach County, Coastal Broward County and 
  Coastal Miami Dade County.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ068-072-074-030115-
/O.EXP.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
and Carol City
813 PM EDT Thu Nov 2 2023

...WIND ADVISORY HAS EXPIRED...

$$
2 follow-up statements
408 
WWUS72 KMFL 030627
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
227 AM EDT Fri Nov 3 2023

FLZ168-172-173-031430-
/O.CON.KMFL.WI.Y.0007.000000T0000Z-231104T0000Z/
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-
Including the cities of West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
227 AM EDT Fri Nov 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Coastal Palm Beach County, Coastal Broward County and 
  Coastal Miami Dade County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
591 
WWUS72 KMFL 031243
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
843 AM EDT Fri Nov 3 2023

FLZ168-172-173-040000-
/O.CON.KMFL.WI.Y.0007.000000T0000Z-231104T0000Z/
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-
Including the cities of West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
843 AM EDT Fri Nov 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Coastal Palm Beach County, Coastal Broward County and 
  Coastal Miami Dade County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Nov 2, 7:40 PM EDT, 33 minutes earlier.

Area forecast discussion, Nov 2, 7:40 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
740 PM EDT Thu Nov 2 2023

...New UPDATE, AVIATION...

.UPDATE...
Issued at 727 PM EDT Thu Nov 2 2023

Breezy and cloudy conditions continue across South Florida.
Sustained wind speeds and gusts are perhaps a few mph lower
tomorrow as opposed to today, and thus have dropped wind advisory
for non-coastal zones; Wind advisory will remain in effect for
coastal zones through 00Z Saturday (8pm ET). No other noteworthy
changes at this juncture.

&&

.SHORT TERM...
(Rest of today through Friday)
Issued at 1212 PM EDT Thu Nov 2 2023

Models depict a weakening cold front pushing into the Florida Keys,
with a slightly cooler air mass descending upon SoFlo in its wake.
Expect a brief relief from the warm temperatures with afternoon
highs remaining in the upper 70s to around 80 across much of the
area. No heavy rainfall is expected this afternoon, with few quick
showers moving across Atlantic coast areas due to coastal
convergence. But the highlight with this FROPA will continue to be
the tightening of pressure gradients between the boundary and the
high pressure over the SE CONUS, which will keep breezy to windy
conditions through at least through this evening.

Model solutions show good consensus in the potential for widespread
northerly flow reaching 30 mph at times, with gusts in the 30-35 mph
range, especially along the immediate east coast. A wind advisory
remains in effect, including the east coast metro areas through
tonight.

For Friday, pressure gradients gradually relax and allow for winds
to subside some, but still with breezy periods expected. Meanwhile,
models depict a shortwave trough migrating across the SE CONUS and
into the NE GOMEX, reaching northern Florida by Friday afternoon.
In response, flow aloft shifts to a more SW direction, which in turn
will help in enhancing moisture advection from the south and
increasing PWATs. But POPs should remain low-end scattered with 20-
30 percent chances in the afternoon hours, favoring the east coast
metro areas. The airmass also modifies with temperatures warming up
into the low-mid 80s Friday afternoon.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 316 PM EDT Thu Nov 2 2023

A mid-to-upper level shortwave trough will advect through our area
to begin the weekend while the stationary front over the Florida
Straits lifts north as a warm front on Saturday. Simultaneously, an
influx of moisture will occur with PWATs rising closer to 2 inches
and with adequate forcing from the shortwave there is expected to be
increasing rain showers for Saturday. Thunder is unlikely to occur
due to limited instability, but rain shower chances climb to the 40-
50% range. We could see a few showers linger into Sunday morning,
but at that point any rain should be tapering off.

As this shortwave departs, long term ensemble guidance starts to
deviate with the GFS highlighting an amplifying mid-level ridge
and the ECMWF showing a consistent near-zonal flow pattern.
However, all of these solutions would still lead to a drier air
mass advecting into the area and no source of lifting. Thus, dry
weather conditions are anticipated to take over by Monday into the
end of the period.

Temperatures will gradually rise back up into the mid to upper 80s
starting on Sunday and will last in that range daily into the middle
of next week. Overnight lows will fall to the low to mid 60s near
Lake Okeechobee, near 70 for the immediate east coast given
continuing easterly flow, and the mid to upper 60s elsewhere.

&&

.AVIATION...
(00Z TAFS)
Issued at 727 PM EDT Thu Nov 2 2023

VFR conditions are expected to prevail through the TAF cycle.
Intermittent bouts of MVFR CIGs cannot be ruled out, though CIGs
generally in the 035-050 AGL range. Breezy/gusty NE winds continue
through next 24-30 hours. Intermittent gusty SHRA may develop,
though generally isolated and short-lived.

&&

.MARINE...
Issued at 1212 PM EDT Thu Nov 2 2023

Hazardous boating conditions continue today as strong high pressure
dominates the region in the wake of a FROPA, with breezy to windy
periods keeping hazardous winds and seas in place. A Gale warning
remains in effect until tonight for the Atlantic waters, and
Advisory conditions elsewhere. The hazardous conditions will likely
persist over much of the waters through the end of the work week,
then gradually subsiding on Saturday.

&&

.BEACHES...
Issued at 1212 PM EDT Thu Nov 2 2023

Breezy to windy conditions along with near-shore waves behind a cold
front will keep the risk of rip currents high today for the east
coast, and likely through the next several days. Additionally,
hazardous surf continues along the Palm Beach coastline today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            74  82  74  83 /   0  30  50  40
West Kendall     70  83  72  84 /   0  30  40  40
Opa-Locka        72  82  74  83 /   0  30  40  40
Homestead        73  82  74  83 /  10  30  40  50
Fort Lauderdale  73  82  74  82 /   0  30  50  50
N Ft Lauderdale  73  82  74  83 /   0  30  40  40
Pembroke Pines   72  82  73  83 /   0  30  40  40
West Palm Beach  72  82  73  82 /   0  20  40  40
Boca Raton       73  82  74  83 /   0  30  40  40
Naples           67  86  70  84 /   0   0  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for FLZ068-072-074-168-
     172-173.

     High Rip Current Risk through Sunday evening for FLZ168-172-173.

     High Surf Advisory until 8 PM EDT this evening for FLZ168.

AM...Small Craft Advisory until 2 AM EDT Friday for AMZ610.

     Gale Warning until 2 AM EDT Friday for AMZ630-650-651-670-671.

     Small Craft Advisory from 2 AM Friday to 8 AM EDT Saturday for
     AMZ630-650-651-670-671.

GM...Small Craft Advisory until 2 PM EDT Friday for GMZ656-657-676.

&&

SHORT TERM...Rizzuto
LONG TERM....Redman
AVIATION/UPDATE...SRB
Hazardous weather outlook, Nov 2, 3:23 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
323 PM EDT Thu Nov 2 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
323 PM EDT Thu Nov 2 2023

...Hazardous Beach Conditions Atlantic Coast...
...Hazardous Marine Conditions All Waters...
...Wind Advisory East Coast Coastal And Metro Areas...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...This afternoon and tonight.

Beaches: High Surf Advisory in effect for Palm Beach County beaches
due to breakers getting up to 7 feet. There is also a High Risk Of
Rip Currents for the east coast beaches of South Florida.

Winds: Peak wind gusts 30-35 mph will be possible through this
evening. Highest winds near the east coast. Therefore, A Wind
Advisory remains in effect for the east coastal and metro areas of
South Florida.

Marine: Hazardous marine conditions continue. Atlantic Seas will
reach the 12 to 14 feet range at times due to the very strong
northeast winds and wind swell of 5 to 7 feet. The Gulf seas will
also increase quickly to 4 to 6 feet near- shore up to 8 feet off-
shore.

Coastal Flooding: Minor tidal flooding is also expected at
vulnerable locations along the Atlantic coast during periods of high
tide.

Thunderstorms: There could be an isolated thunderstorm over the
Atlantic and Biscayne Bay waters tonight. Primary impacts will be
lightening strikes and very gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The high risk of rip currents will continue through the remainder of
the workweek for the east coast.

Hazardous marine conditions will likely persist through at least
Friday and potentially into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 6:00 AM EDTHigh Surf AdvisoryMFLBroward, Palm Beach14 hr

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.